Open Access
Translator Disclaimer
March 2012 Simultaneous Bayesian Inference for Skew-Normal Semiparametric Nonlinear Mixed-Effects Models with Covariate Measurement Errors
Getachew A. Dagne, Yangxin and Huang
Bayesian Anal. 7(1): 189-210 (March 2012). DOI: 10.1214/12-BA706

Abstract

Longitudinal data arise frequently in medical studies and it is a com- mon practice to analyze such complex data with nonlinear mixed-effects (NLME) models which enable us to account for between-subject and within-subject variations. To partially explain the variations, covariates are usually introduced to these models. Some covariates, however, may be often measured with substantial errors. It is often the case that model random error is assumed to be distributed normally, but the normality assumption may not always give robust and reliable results, particularly if the data exhibit skewness. Although there has been considerable interest in accommodating either skewness or covariate measurement error in the literature, there is relatively little work that considers both features simultaneously. In this article, our objectives are to address simultaneous impact of skewness and covariate measurement error by jointly modeling the response and covariate processes under a general framework of Bayesian semiparametric nonlinear mixed-effects models. The method is illustrated in an AIDS data example to compare potential models which have different distributional specifications. The findings from this study suggest that the models with a skew-normal distribution may provide more reasonable results if the data exhibit skewness and/or have measurement errors in covariates.

Citation

Download Citation

Getachew A. Dagne. Yangxin and Huang. "Simultaneous Bayesian Inference for Skew-Normal Semiparametric Nonlinear Mixed-Effects Models with Covariate Measurement Errors." Bayesian Anal. 7 (1) 189 - 210, March 2012. https://doi.org/10.1214/12-BA706

Information

Published: March 2012
First available in Project Euclid: 13 June 2012

zbMATH: 1330.62137
MathSciNet: MR2896716
Digital Object Identifier: 10.1214/12-BA706

Keywords: Bayesian approach , Covariate measurement errors , HIV/AIDS , Joint models , longitudinal data , Semiparametric nonlinear mixed-effects models , skew-normal distribution

Rights: Copyright © 2012 International Society for Bayesian Analysis

JOURNAL ARTICLE
22 PAGES


SHARE
Vol.7 • No. 1 • March 2012
Back to Top